MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIOPSY AND GRASPING FORCEPS, 5 FR.

KARL STORZ SE & CO. KG BIOPSY AND GRASPING FORCEPS, 5 FR.
Model Number 26160UHW
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned on (b)(6) 2025 to manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
The customer claims the jaw was damaged/disconnected during the first time of use.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Result of investigation: the customer complaint "jaw was damaged/disconnected" can be confirmed.The damage to the item is due to mechanical overload.By gripping material that was not intended for this purpose as there is a deformation on the tooth of the jaw.Too much force was applied to the joint part, causing it to break.The conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings e.G.Ifu: 97000045 v2.0 - 10 /2017 on page 2: warning: risk of injury: overloading the instrument by exerting too much force on it may cause the medical device to break, bend, and malfunction, and consequently injure the patient or user.Do not overload the instruments.Do not bend bent instruments back to their original positions.Ri: 26160uhw_en_v48.2_03-2023_ri_ce on page 14 10 visual inspection check products for the following points: - visible soiling - damage and corrosion - completeness - dryness 2.Subject any products displaying visible soiling to another complete cleaning and disinfection process.Discard damaged and corroded medical devices.Discard incomplete medical devices or replace missing parts.Dry the product by hand if necessary.Ri: 26160uhw_en_v48.2_03-2023_ri_ce on page 17 13.1 functional check if the device does not fulfill one of the points listed below or if damage can be identified, see chapter 'maintenance, repair, servicing and disposal' in the instructions for use.The following tests must be carried out to detect functional limitations: check the surface of the product for mechanical integrity and changes.Check the labeling for legibility.Check the product for mechanical integrity.Check the correct positioning of the assembled components and, if necessary, also check the cleaning connector.Check the mobility of all mobile components, if necessary once the components have been assembled in the case of products that can be dismantled.Check whether the end positions of the application part are reached.Check the cutting edge or tip for mechanical integrity.Check the fastening element for damage.Check whether the fastening element is suitable for the anticipated load to which it will be exposed by the intended application.The complaint history did not reveal any similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
BIOPSY AND GRASPING FORCEPS, 5 FR.
Common Device Name
BIOPSY AND GRASPING FORCEPS, 5 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21923283
Report Number9610617-2025-00712
Device Sequence Number4184233
Product Code GCJ
UDI-Device Identifier04048551094679
UDI-Public04048551094679
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K934937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26160UHW
Device Catalogue Number26160UHW
Device Lot NumberSM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown